MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X9
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Pending on investigation findings from supplier balt extrusion.
 
Event or Problem Description
It was reported that: "the physician was treating a recently ruptured avm in which the patient was paralyzed due to the previous hemorrhage.The physician decided to embo this recently ruptured avm with onyx using an eclipse 6x9 balloon.The physician had accessed a distal aca branch, blew the balloon up and began injecting onxy.The balloon and catheter tip became lodged in the onyx cast.When the physician went to remove the stuck balloon and catheter the vessel tore causing extravasation.The physician quickly used a marathon to glue off the tear.In the vessel.The patient is in ok and in same condition as before.Patient was already paralyzed due to the initial hemorrhage of avm.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The affected catheter eclipse2l has not been returned to supplier balt extrusion for inspection.As a result, the analysis of the reported event was limited.Conclusion was based on the incident description, device history records, and post-market data.During our review of device history records (dhrs) and process of the eclipse2l, we noted that: the braid, the tube, and the balloon are 100% controlled with a visual inspection during the manufacturing process.A tightness test of the balloon is also performed on every unit as per requested by the manufacturing instructions.We did not observe any anomaly that could potentially explain the event described in the dhr.The incident description mentioned that the eclipse2l balloon catheter was entrapped witihin the injected embolic agent (" the balloon and catheter tip became lodged in the onyx cast").We do not accurately know the conditions where this issue occurred and which manipulations were applied.However, the data issued from our post-marketing surveillance program show that such blocking are generally caused by the embolic agent reflux beyond the catheter's distal extremity.Finally, this incident type cannot be linked to the device itself since there is not a technical characteristic that could explain the trapping.The damages mentioned ("when he went to remove the stuck balloon and catheter the vessel tore causing extravasation.") could be linked with the removal attempts after the device was entrapped within the embolic agent.In conclusion, the incident reported (embolic agent trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied to specifications and product was not available for inspection.The trend of this failure mode will continue to be monitored as part of our post-marketing surveillance program.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f201000105 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11557113
Report Number3014162263-2021-00011
Device Sequence Number11745562
Product Code MJN
UDI-Device Identifier00818053022944
UDI-Public00818053022944
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2021
Device Model NumberECL2L6X9
Device Catalogue NumberN/A
Device Lot NumberF201000105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;